Alert archive / Pennsylvania / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS State College, PA
NWS State College, PA issued this wind chill advisory at Feb 8, 2011, 2:11 PM EST for 13 counties in Pennsylvania. It took effect at Feb 9, 2011, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 2:11 PM EST (19:11 UTC)
- In effect from
- Feb 9, 2011, 12:00 AM EST
- Expired
- Feb 9, 2011, 9:18 AM EST
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 38 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WWUS41 KCTP 081911 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 211 PM EST TUE FEB 8 2011 ...BITTERLY COLD...SUB-ZERO WIND CHILLS WILL OCCUR TONIGHT THROUGH THE MID MORNING HOURS WEDNESDAY... PAZ004>006-010>012-017-018-024-033-037-041-042-091500- /O.NEW.KCTP.WC.Y.0002.110209T0500Z-110209T1500Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... LAPORTE 211 PM EST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST WEDNESDAY. * LOCATION... NORTHERN MOUNTAINS AND LAUREL HIGHLANDS OF PENNSYLVANIA. * WIND CHILL VALUES...15 BELOW ZERO TO 20 BELOW ZERO. * TIMING...MIDNIGHT TONIGHT THROUGH THE MORNING COMMUTE HOURS TO WORK AND SCHOOL ON WEDNESDAY. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE FITTING CLOTHING. TRAPPED AIR BETWEEN THE LAYERS WILL INSULATE YOU. OUTER GARMENTS SHOULD BE TIGHTLY WOVEN TO SHIELD THE WIND. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN BE LOST FROM YOUR HEAD. MITTENS PROVIDE BETTER COLD PROTECTION THAN GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT/GARTNER
3 follow-up statements
126 WWUS41 KCTP 090757 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 257 AM EST WED FEB 9 2011 ...BITTERLY COLD...SUB-ZERO WIND CHILLS THIS MORNING... PAZ004>006-010>012-017-018-024-033-037-041-042-091500- /O.CON.KCTP.WC.Y.0002.000000T0000Z-110209T1500Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... LAPORTE 257 AM EST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATION...NORTHERN MOUNTAINS AND LAUREL HIGHLANDS. * WIND CHILL VALUES...15 TO 20 DEGREES BELOW ZERO. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE FITTING CLOTHING. TRAPPED AIR BETWEEN THE LAYERS WILL INSULATE YOU. OUTER GARMENTS SHOULD BE TIGHTLY WOVEN TO SHIELD THE WIND. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN BE LOST FROM YOUR HEAD. MITTENS PROVIDE BETTER COLD PROTECTION THAN GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ MS
541 WWUS41 KCTP 090814 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 314 AM EST WED FEB 9 2011 ...BITTERLY COLD...SUB-ZERO WIND CHILLS THIS MORNING... PAZ004>006-010>012-017-018-024-033-037-041-042-091500- /O.CON.KCTP.WC.Y.0002.000000T0000Z-110209T1500Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... LAPORTE 314 AM EST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATION...NORTHERN MOUNTAINS AND LAUREL HIGHLANDS. * WIND CHILL VALUES...10 TO 20 DEGREES BELOW ZERO. * IMPACTS...POTENTIAL FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE FITTING CLOTHING. TRAPPED AIR BETWEEN THE LAYERS WILL INSULATE YOU. OUTER GARMENTS SHOULD BE TIGHTLY WOVEN TO SHIELD THE WIND. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN BE LOST FROM YOUR HEAD. MITTENS PROVIDE BETTER COLD PROTECTION THAN GLOVES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$
159 WWUS41 KCTP 091418 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 918 AM EST WED FEB 9 2011 PAZ004>006-010>012-017-018-024-033-037-041-042-091530- /O.CAN.KCTP.WC.Y.0002.000000T0000Z-110209T1500Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...DUBOIS...CLEARFIELD... PHILIPSBURG...JOHNSTOWN...SOMERSET...MANSFIELD...WELLSBORO... LAPORTE 918 AM EST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE RISEN AS TEMPERATURES HAVE WARMED SLIGHTLY THIS MORNING. EXPECT THE WIND CHILLS TO STAY CLOSE TO ZERO THROUGH MUCH OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 11:48 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 8, 11:48 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1148 AM EST TUE FEB 8 2011 .SYNOPSIS... LOW PRESSURE WILL RAPIDLY INTENSIFY EAST OF THE NEW ENGLAND BENCHMARK TODAY...SETTING UP A GUSTY AND VERY COLD NORTHWEST FLOW OVER THE COMMONWEALTH. A POTENT UPPER LEVEL TROUGH WILL CROSS THROUGH THE REGION THIS AFTERNOON BRINGING FREQUENT SNOW SHOWERS ACROSS THE NORTHWEST HALF OF THE STATE. HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH MID WEEK WITH BELOW NORMAL TEMPERATURES AND GENERALLY DRY WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FAIRLY STRONG LOW TO MID LEVEL COLD ADVECTION WILL CONTINUE THIS AFTERNOON...LEADING TO SLOWLY FALLING TEMPS AT ALL SFC SITES IN CENTRAL PENN. A SHARP MID LEVEL TROUGH WITH CORE TEMPS OF -25 TO -27C WILL CROSS THE REGION AND HELP TO ACCENTUATE THE BANDS OF SNOW SHOWERS ALREADY PEPPERING THE RADAR SCOPE. RELUCTANTLY ALLOWED THE WINTER WEATHER ADVISORY FOR THE LAUREL TO EXPIRE AT 15Z /BASED ON ANTICIPATED ADDITIONAL WIDESPREAD ACCUMS OF LESS THAN 3 INCHES FOR THE REST OF TODAY/. TRAVEL CONDITIONS AND VSBYS /DUE TO AREAS OF BLOWING SNOW/ MIGHT NOT BE MUCH BETTER THIS AFTERNOON THOUGH. CLOUD-LAYER TEMPS SMACK IN THE MIDDLE OF THE RANGE FAVORABLE FOR DENDRITIC GROWTH /-12 TO -18C/ WILL HELP CONTRIBUTE TO ADDITIONAL ACCUMULATION OF A COATING TO 2 INCHES ACROSS THE LAURELS AND NW MTNS...WITH GENERALLY 0.5 INCH OR LESS THROUGH THE CENTRAL RIDGE AND VALLEY REGION FROM PERSISTENT FLURRIES...AND A FEW BRIEFLY HEAVIER SNOW SHOWERS. THE INCREASING NW WINDS WITH GUSTS OF 35-45 MPH...WILL CREATE BLOWING AND DRIFTING OF THE FLUFFY FRESH SNOW AND LOCALIZED VSBYS OF 1/4 MILE OR LESS IN MEANDERING/NARROW BANDS OF HEAVIER SNOW SHOWERS. TEMPS WILL CONTINUE TO SLOWLY FALL THROUGH THE REST OF TODAY WITH TEMPS AT DUSK NEAR 10F ACROSS THE NW MTNS...UPPER TEENS IN THE CENTRAL VALLEYS...AND IN THE LOWER TO MID 20S ACROSS THE LOWER SUSQ REGION. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... ANY LINGERING SNOW SHOWER ACTIVITY WILL DIMINISH BY THIS EVE. SFC RIDGE WILL EXTEND ESEWD ACRS THE CENTRAL APPLCHNS INTO THE SRN MID ATLC FROM 1040MB HIGH DROPPING SWD ACRS THE NCENTRAL PLAINS STATES. THIS WILL ALLOW WINDS TO GRADUALLY WEAKEN LATE TONIGHT INTO EARLY WED AM. THE LOCAL AREA WILL BE ON THE NRN PERIPHERY OF THE RIDGE AXIS AND EXPECT A 5-10KT BACKING WIND TO BE MAINTAINED OVR MOST OF THE REGION. THE MAIN FOCUS FOR THE OVERNIGHT PD IS ON POTENTIAL ADVY CRITERIA /-15F/ WIND CHILLS OVR THE N/W MTNS..WHERE FCST LOWS ARE TO BOTTOM OUT IN THE LOW SINGLE DIGITS. WILL HIGHLIGHT THIS THREAT IN THE HWO. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... HIGH PRESSURE WILL RIDGE INTO PA FROM THE WEST ON WEDNESDAY INTO THURSDAY. A REINFORCING SHOT OF COLD AIR ACCOMPANIED BY A PERIOD OR TWO OF LIGHT SNOW COULD TRACK ACROSS THE STATE LATE WED/WED NIGHT...ALTHOUGH LATEST GUIDANCE HALTS THE COLDEST AIR NORTH OF THE FINGERLAKES REGION. LOWS WED NIGHTS IN THE SINGLE DIGITS NORTH...TO TEENS SOUTH. HIGHS WILL BE JUST 20-30F BOTH WED AND THU. A SPLIT FLOW PATTERN WILL PERSIST FOR MUCH OF THIS PERIOD... WITH POTENTIAL MID ATLANTIC COASTAL CYCLOGENESIS APPEARING TO BE TOO FAR TO THE SOUTH AND EAST TO HAVE ANY IMPACT ON SENSIBLE WEATHER OVER CENTRAL PENNSYLVANIA OVER THE NEXT SEVERAL DAYS. CONSIDERABLE UNCERTAINTY HAS BEEN EVIDENT IN THE EXTENDED OUTLOOK FROM NEXT WEEKEND AND BEYOND. WHAT APPEARS CERTAIN IS A PERIOD OF ZONAL FLOW WILL REACH THE OHIO VALLEY AND GREAT LAKES PROVIDING AT LEAST SOME MODERATION. BEYOND THAT...GEFS MEAN SOLUTIONS AND DETERMINISTIC ECMWF TRY TO REDEVELOP A MEAN TROF OVER THE EASTERN THIRD OF THE CONUS BY NEXT WEDNESDAY. GIVEN SUCH UNCERTAINTY... OPTED TO MAINTAIN CONSISTENCY IN DAYS 5-8 AT THIS TIME. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... NWLY FLOW WILL CONT IFR/MVFR CIGS AND MAINLY IFR VSBYS IN -SHSN AT JST AND BFD THROUGH THIS AFTERNOON. PERIODS OF MVFR CIGS AND VSBYS WILL AFFECT THE CENTRAL RIDGE AND VALLEY TAF SITES /WITH CONDITIONS BRIEFLY DIPPING TO IFR/. LOW PRESSURE IS XPCTD TO RAPIDLY DEEPEN OFFSHORE NEW ENGLAND WHICH WILL CREATE A TIGHT PRES GRAD OVER PA THIS AFTERNOON. MDL SOUNDING DATA SUPPORTS WNW WNDS 15-20KTS WITH GUSTS BTWN 25-35KTS THROUGH THE DAYTIME HOURS. HIGH PRES BUILDING IN TONIGHT WILL RELAX THE WINDS TO 5-10KTS. OUTLOOK... WED-THU...MVFR IN SCT SHSN NW...OTHERWISE VFR. FRI...VFR...BCMG MVFR WEST LATE. SAT...MVFR/IFR IN SHSN WEST...MAINLY VFR EAST. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR PAZ019-024>028- 033>036-045-046-049>053-056>059-063>066. && SYNOPSIS...LAMBERT/STEINBUGL NEAR TERM...LAMBERT SHORT TERM...STEINBUGL LONG TERM...DEVOIR/LAMBERT AVIATION...LAMBERT/STEINBUGL
Hazardous weather outlook, Feb 8, 1:12 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE STATE COLLEGE PA 112 PM EST TUE FEB 8 2011 PAZ004>006-010>012-017-018-037-041-042-091815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- 112 PM EST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW SHOWERS WILL BRING LOCALIZED ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES THIS AFTERNOON. NORTHWEST WINDS WITH GUSTS UP TO 35 MPH WILL CAUSE BLOWING AND DRIFTING OF THE FRESH SNOW COVER...WHICH WILL LEAD TO UNTREATED ROADS BEING SNOW COVERED AND SLICK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-091815- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 112 PM EST TUE FEB 8 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. IN ADDITION...SNOW SHOWERS WILL BRING LOCALIZED ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES THIS AFTERNOON ACROSS THE LAUREL HIGHLANDS OF SOUTHWESTERN PENNSYLVANIA. NORTHWEST WINDS WITH GUSTS UP TO AROUND 45 MPH WILL CAUSE BLOWING AND DRIFTING OF THE FRESH SNOW COVER...WHICH WILL LEAD TO UNTREATED ROADS BEING SNOW COVERED AND SLICK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PEAK WIND GUSTS...AND SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:24 AM EST | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Centre, Clinton and 19 more | 15 hr |
Nearby
Wind Chill Advisories in Pennsylvania, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.